MAUDE Adverse Event Report: NIHON KOHDEN CORPORATION GZ-140PA; TRANSMITTER

NIHON KOHDEN CORPORATION GZ-140PA; TRANSMITTER
Model Number GZ-140PA
Medical Device Problem Code Communication or Transmission Problem (2896)
Health Effect - Clinical Codes No Known Impact Or Consequence To Patient (2692); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/17/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The biomedical engineer reported that they are having communication issues with the gz telemetry transmitters, and it is very intermittent across the 5th and 6th floor.The issue has been going on since the install in february.When new devices are trying to be monitored on the central nurse's station (cns), they often get "registration failed" error, which tells them the devices have some communication but not completely.Nk system support engineer (sse) checked the site and found that it is not a site wide outage, at the moment, as the sse initially thought it was.Only one gz transmitter is affected by the problem.The error is specific to "registration error." the cns can select the gz from the tile but not add it.They can also ping the ip address of the gz.Nk system support engineer (sse) spoke to jb ((b)(6) another person at the customer site).They checked the server configuration and found nothing is wrong and nothing specific to this gz.We checked the gz's configuration and compared it with a working gz and all are the same.Nk sse told jb that this will be escalated to engineering.If all the suggestions that engineering tells them is something that the nk sse has already checked, then they will just recommend a replacement of this gz unit.According to jb, this is the only unit that has a problem.Troubleshooting is still in process.This was in patient use.We inquired if there was any patient harm reported, and a response was not provided.Nihon kohden continues to investigate the reported event.Nihon kohden will submit a supplemental report in accordance with 21 cfr section 803.56 if additional information becomes available.Concomitant medical device information was requested from the customer, but it was not provided.Therefore this field contains no information (ni).
 
Event or Problem Description
The biomedical engineer reported that they are having communication issues with the telemetry transmitters, and it is very intermittent across the 5th and 6th floor.The issue has been going on since the install in february.This was in patient use.We inquired if there was any patient harm reported, and a response was not provided.
 
Additional Manufacturer Narrative
Details of complaint: the customer at (b)(6) medical center reported that the gz transmitters (gz-140pa; (b)(6)), were going into intermittent but frequent communication loss with the cns.Service requested / performed: troubleshooting.Nk engineers identified that the ip addresses for some of the beds were incorrect and would cause potential overlap for multicast ip's.Once this was corrected, the issue resolved.Investigation summary: the root cause of the issue was determined to be incorrect ip addressing of the telemeters causing an overlap at the multicast.The reported issue does not require further investigation through capa process since ip addressing is configured by the user facility.This is not nk device malfunction, but rather user/installer error.The overall risk rating is medium.Additional device information: d10 concomitant medical device: the following device(s) were used in conjunction with the gz transmitters: model #: ni.Serial #: ni.Rns: model #: ni.Serial #: ni.
 
Event or Problem Description

Brand Name
GZ-140PA
Common Device Name
TRANSMITTER
Manufacturer (Section D)
NIHON KOHDEN CORPORATION
attn: shama mooman
1-31-4 nishiochia
shinjuku-ku, tokyo 116-8 560
JA  116-8560
MDR Report Key8895588
Report Number8030229-2019-00372
Device Sequence Number318697
Product Code DRG
UDI-Device Identifier04931921128244
UDI-Public04931921128244
Combination Product (Y/N)N
Initial Reporter StateDE
Initial Reporter CountryUS
PMA/510(K) Number
K163459
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial,Followup
Report Date (Section B) 08/09/2021
Report Date (Section F) 08/14/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberGZ-140PA
Device Catalogue NumberGZ-140PA
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Distributor Facility Aware Date07/19/2019
Device Age16 MO
Event Location Hospital
Date Report to Manufacturer08/14/2019
Initial Date Received by Manufacturer 07/19/2019
Supplement Date Received by Manufacturer07/12/2021
Initial Report FDA Received Date08/14/2019
Supplement Report FDA Received Date08/09/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GZ TRANSMITTERS
Date Report Sent to FDA08/14/2019